Cutaneous effects of highly active antiretroviral therapy in HIV-infected patients.

Published

Journal Article (Review)

Effective highly active antiretroviral therapy (HAART) has increased survival in patients infected with the human immunodeficiency virus (HIV). However, HAART is not without toxicities. Cutaneous adverse reactions from antiretroviral agents have become increasingly important to recognize as the population of patients surviving with HIV infection grows. Dermatologists play an important role in managing these cutaneous effects of HAART therapy in HIV patients. This article reviews cutaneous adverse effects from nucleoside reverse transcriptase inhibitors, non-nucleoside reverse transcriptase inhibitors, protease inhibitors, and fusion inhibitors, as well as separately addresses lipodystrophy, and immune reconstitution.

Full Text

Duke Authors

Cited Authors

  • Kong, HH; Myers, SA

Published Date

  • January 2005

Published In

Volume / Issue

  • 18 / 1

Start / End Page

  • 58 - 66

PubMed ID

  • 15842613

Pubmed Central ID

  • 15842613

International Standard Serial Number (ISSN)

  • 1396-0296

Digital Object Identifier (DOI)

  • 10.1111/j.1529-8019.2005.05004.x

Language

  • eng

Conference Location

  • United States